×

zbMATH — the first resource for mathematics

Compatible maps and invariant approximations. (English) Zbl 1110.54024
The authors prove existence theorems for invariant best approximation of compatible maps which are based on common fixed point theorems for noncommuting maps. The basic result can be described as follows: Let \(M\) be a nonempty subset in a metric space \((X,d)\) and \(f,g:M\to M\) maps such that \(gf(x)=fg(x)\) whenever \(f(x)=g(x)\). Assume that \(\overline{g(M)}\) is complete and contained in \(f(M)\) and that there exists a \(k\in[0,1)\) such that \(d(gx,gy)\leq k\max\{d(fx,fy), d(fx,gx), d(fy,gy), d(fx,gy), d(fy,gx)\}\). Then there is a point which is the unique coincidence point of \(f\) and \(g\) and this point is the unique common fixed point of both maps.

MSC:
54H25 Fixed-point and coincidence theorems (topological aspects)
47H10 Fixed-point theorems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Al-Thagafi, M.A., Common fixed points and best approximation, J. approx. theory, 85, 3, 318-323, (1996) · Zbl 0858.41022
[2] M.A. Al-Thagafi, N. Shahzad, Noncommuting selfmaps and invariant approximations, Nonlinear Anal., in press · Zbl 1108.41025
[3] Grinc, M.; Snoha, L., Jungck theorem for triangular maps and related results, Appl. gen. topol., 1, 83-92, (2000) · Zbl 0991.54046
[4] Habiniak, L., Fixed point theorems and invariant approximation, J. approx. theory, 56, 241-244, (1989) · Zbl 0673.41037
[5] Hicks, T.L.; Humphries, M.D., A note on fixed point theorems, J. approx. theory, 34, 221-225, (1982) · Zbl 0483.47039
[6] N. Hussain, G. Jungck, Common fixed point and invariant approximation results for noncommuting generalized (\(f, g\))-nonexpansive maps, J. Math. Anal. Appl., in press · Zbl 1106.47048
[7] Jungck, G., Common fixed points for commuting and compatible maps on compacta, Proc. amer. math. soc., 103, 977-983, (1988) · Zbl 0661.54043
[8] Jungck, G., Common fixed point theorems for compatible self maps of Hausdorff topological spaces, Fixed point theory appl., 3, 355-363, (2005) · Zbl 1118.54023
[9] Jungck, G.; Rhoades, B.E., Fixed points for set valued functions without continuity, Indian J. pure appl. math., 29, 227-238, (1998) · Zbl 0904.54034
[10] Jungck, G.; Sessa, S., Fixed point theorems in best approximation theory, Math. japon., 42, 249-252, (1995) · Zbl 0834.54026
[11] Meinardus, G., Invarianze bei linearen approximationen, Arch. ration. mech. anal., 14, 301-303, (1963) · Zbl 0122.30801
[12] O’Regan, D.; Shahzad, N., Invariant approximations for generalized I-contractions, Numer. funct. anal. optim., 26, 4-5, 565-575, (2005) · Zbl 1084.41023
[13] Sahab, S.A.; Khan, M.S.; Sessa, S., A result in best approximation theory, J. approx. theory, 55, 349-351, (1988) · Zbl 0676.41031
[14] Shahzad, N., Invariant approximations and R-subweakly commuting maps, J. math. anal. appl., 257, 39-45, (2001) · Zbl 0989.47047
[15] Shahzad, N., Remarks on invariant approximations, Internat. J. math. game theory algebra, 13, 157-159, (2003) · Zbl 1077.41022
[16] Shahzad, N., Invariant approximations, generalized I-contractions, and R-subweakly commuting maps, Fixed point theory appl., 1, 79-86, (2005) · Zbl 1083.54540
[17] Singh, S.P., An application of fixed point theorem to approximation theory, J. approx. theory, 25, 89-90, (1979) · Zbl 0399.41032
[18] Smoluk, A., Invariant approximations, Mat. stos., 17, 17-22, (1981) · Zbl 0539.41038
[19] Subrahmanyam, P.V., An application of a fixed point theorem to best approximation, J. approx. theory, 20, 165-172, (1977) · Zbl 0349.41013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.